MAUDE Adverse Event Report: HALYARD HEALTH CORTRAK ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

HALYARD HEALTH CORTRAK ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number 20-0950
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Death (1802); Pneumothorax (2012)
Date of Event 05/18/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 19-jun-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was initially reported that the sru ports did not work on a cortrak unit.The user was unable to print or download placement files.The printer from the problem unit was swapped to another unit and it worked without issue.The issue surrounded the usb ports.Further information received on 21-may-2018 stated that a patient experienced pneumothorax after placement.However, the cortrak tracing and x-ray verified that the tube was placed correctly.The facility did not feel that the pneumothorax was a result of the nasogastric (ng) tube placement.Additional information received on 30-may-2018 stated that the ng tube was found in the plueral space on (b)(6) 2018.The tube was placed on (b)(6) 2018 and the facility stated that the event occurred due to user error.The only issue was that the unit was not printing the tracing.The patient later expired on (b)(6) 2018, but it was noted as unrelated to this event.
 
Additional Manufacturer Narrative
Halyard health received one (1) cortrak unit that was returned with a case shipper.The following components were returned with the monitor unit: sru (smart receiver unit) - lot number - 1705024, interconnect cable, battery pack, power cord, user manual.The root cause of the incident of lung placement reported was determined to be an incorrect use.The sample evaluation performed to the returned unit found evidence of what appeared to be atypical placement on the date of the event.The unit did not appear to be malfunctioning when the placement was taken.Halyard health performed a system evaluation tracing and the sru was able to provide an accurate deployment of the transmitting stylet tip during the entire placement, without any failures.The device history record for the reported lot number, 1703000, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 31-aug-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).

Brand Name
CORTRAK ENTERAL ACCESS SYSTEM
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7620901
Report Number3006646024-2018-00026
Device Sequence Number19230083
Product Code KNT
UDI-Device Identifier10815149024698
UDI-Public10815149024698
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K113351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20-0950
Device Catalogue Number104720100
Device Lot Number1703000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date09/06/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age74 YR